Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2011, 11:44 PM CDT for 5 counties in Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 11:44 PM CDT (04:44 UTC)
- Expired
- May 26, 2011, 12:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Barren County, KY, Green County, KY, Hart County, KY, Larue County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS53 KLMK 260444
SVRLMK
KYC009-087-099-123-169-260515-
/O.NEW.KLMK.SV.W.0289.110526T0444Z-110526T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1215 AM CDT/115 AM EDT/
* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINESAP TO ROSEVILLE...MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MUNFORDVILLE...
GLASGOW...
EDMONTON...
WABASH AND BONNIEVILLE...
MAGNOLIA AND HAMMONVILLE...
WHICKERVILLE AND POWDER MILL...
JERICHO AND WEBBS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3717 8606 3722 8606 3723 8608 3732 8610
3752 8565 3699 8552 3676 8596
TIME...MOT...LOC 0444Z 234DEG 57KT 3731 8595 3689 8588
WIND...HAIL 60MPH <.50IN
$$
JSD2 follow-up statements
935
WWUS53 KLMK 260455
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 PM CDT WED MAY 25 2011
KYC009-087-099-123-169-260515-
/O.CON.KLMK.SV.W.0289.000000T0000Z-110526T0515Z/
LARUE KY-GREEN KY-HART KY-METCALFE KY-BARREN KY-
1155 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/115 AM EDT/ FOR EASTERN BARREN...METCALFE...EASTERN HART...
WESTERN GREEN AND SOUTHERN LARUE COUNTIES...
AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HINESDALE TO KINO...MOVING NORTHEAST AT 65 MPH. DIME
TO PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MUNFORDVILLE...
GLASGOW...
EDMONTON...
MOUNT SHERMAN AND WEBBS...
JERICHO AND LILETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3717 8597 3724 8597 3735 8593 3752 8565
3699 8552 3679 8590
TIME...MOT...LOC 0455Z 234DEG 57KT 3740 8576 3698 8569
WIND...HAIL 60MPH 0.75IN
$$
RS636
WWUS53 KLMK 260517
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 AM CDT THU MAY 26 2011
KYC009-087-099-123-169-260527-
/O.EXP.KLMK.SV.W.0289.000000T0000Z-110526T0515Z/
LARUE KY-GREEN KY-HART KY-METCALFE KY-BARREN KY-
1217 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARREN...METCALFE...
EASTERN HART...WESTERN GREEN AND SOUTHERN LARUE COUNTIES HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3717 8597 3724 8597 3735 8593 3752 8565
3699 8552 3679 8590
TIME...MOT...LOC 0455Z 234DEG 57KT 3740 8576 3698 8569
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:33 PM CDT, 11 minutes earlier.
Area forecast discussion, May 25, 11:33 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1233 AM EDT THU MAY 26 2011 ...MESOSCALE UPDATE... HAVE GONE AHEAD AND COORDINATED WITH SPC TO DROP THE WATCH IN AREAS NORTH OF THE OHIO RIVER...PLUS HANCOCK COUNTY IN KENTUCKY. WILL CONTINUE TO DROP COUNTIES OVER THE NEXT COUPLE OF HOURS AS THE SQUALL LINE CONTINUES TO MOVE EASTWARD. GUST FRONT CONTINUES TO SURGE OUT AHEAD OF THE MAIN LINE ACROSS NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY. AS THIS CONTINUES TO OCCUR...THE WIND GUSTS WITH THIS LINE WILL BECOME INCREASINGLY LESS. HOWEVER...AN INTENSE LINE OF CONVECTION WILL TRAIL BEHIND THE GUST FRONT...ABOUT 30-45 MINUTES BEHIND. STRONGEST CONVECTION STRETCHES FROM SOUTHERN HARDIN COUNTY SOUTHWARD TO THE KENTUCKY/TENNESSEE BORDER. LATEST LAPS/MAPS ANALYSIS SHOWS THE BEST INSTABILITY ALONG OUR KY/TN BORDER REGION...JUST EAST OF THE BOWLING GREEN AREA. IN THIS AREA...THE GUST FRONT HAS NOT GOT OUT AHEAD OF THE LINE AND THIS LINE REMAINS SEVERE. THE BOWLING GREEN ASOS...KBWG RECENTLY REPORTED A 50KT GUST. THE GUST FRONT WILL CONTINUE TO SURGE EAST AND IT WILL LIKELY IMPACT THE LEXINGTON METRO AREA IN THE NEXT HOUR. WIND GUSTS OF 45-55 MPH CAN BE EXPECTED WITH THIS GUST FRONT...FOLLOWED BY HEAVY THUNDERSTORMS. MOST SIGNIFICANT RISK AREA FOR SEVERE WILL BE ALONG AND SOUTH OF A LINE FROM MUNFORDVILLE TO LIBERTY KENTUCKY. HERE DAMAGING WINDS OF 55 TO 60 MPH CAN BE EXPECTED ALONG WITH SOME HAIL AND QUITE A BIT OF LIGHTNING. .SHORT TERM (TONIGHT AND THURSDAY)... ...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA TONIGHT... STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES. FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH THE AFTERNOON HOURS. SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL (TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS. CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE. FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF I-65 THURSDAY AFTERNOON. CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW 70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS DISCUSSION WILL BE NECESSARILY SHORT. ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSTLY HOT AND DRY WEATHER. AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY. && .AVIATION (00Z TAF ISSUANCE)... CONDITIONS THROUGH 26/00Z WILL REMAIN VFR AT THE TAF SITES. SCATTERED CONVECTION TO THE WEST OF KSDF IS EXPECTED TO INCREASE OVER THE NEXT FEW HOURS AS DISCRETE STORMS FIRE AHEAD OF THE MAIN SQUALL LINE WHICH IS APPROACHING NOW APPROACHING KPAH. FOR THIS REASON...WILL INSERT VCTS IN AT KSDF AND KBWG AT THE BEGINNING OF THE TAF PERIOD. BASED ON RADAR ESTIMATE/MOTION...BELIEVE THAT STORMS WILL BEGIN TO IMPACT KBWG AND KSDF BY 26/02Z. WILL CARRY A TEMPO GROUP FOR NOW FROM 26/02-05Z WITH HEAVY THUNDERSTORMS AND HIGH WINDS. LINE SHOULD BE EAST OF KSDF AND KBWG BY 26/05Z OR SO. FURTHER EAST AT KLEX...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE EVENING HOURS. WINDS WILL BE BRISK OUT OF THE SOUTHWEST AT 12-15KT WITH GUSTS UP TO 25KTS. STORMS SHOULD APPROACH KLEX BY 26/03-04Z SO WE'LL START A VCTS GROUP BY 26/03Z OR SO. BEST CHANCE OF STORMS IN THE KLEX TERMINAL WILL BE BETWEEN 26/04-08Z. HERE WILL ALSO CARRY HEAVY THUNDERSTORMS AND WIND HERE. CONVECTION SHOULD BE EAST OF KLEX BY 26/09Z. WILL CONTINUE TO MONITOR THE TAF FORECAST THIS EVENING AND ONCE STORMS GET CLOSER WILL ATTEMPT TO FURTHER REFINE THE TAFS AS NEEDED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....AL LONG TERM......13 AVIATION.......MJ
Hazardous weather outlook, May 25, 11:22 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1222 AM EDT THU MAY 26 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1222 AM EDT THU MAY 26 2011 /1122 PM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT FOR COUNTIES IN KENTUCKY WITH THE EXCEPTION OF HANCOCK. AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE OUTLOOK AREA OVERNIGHT. WIND GUSTS WITHIN THIS LINE OF STORMS WILL LIKELY EXCEED 60 MPH. IN ADDITION...SOME HAIL AND ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE. SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM. HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE 90S...AND ON TUESDAY MAY SURPASS 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY. MJ/AL/13
In the hours before
Local storm report, May 25, 10:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST ANCHORAGE 38.27N 85.54W
05/25/2011 E65 MPH JEFFERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100818
RLSpecial weather statement, May 25, 10:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EDT WED MAY 25 2011
KYZ024-026>028-045-053-061-063-260415-
BRECKINRIDGE-BUTLER-GRAYSON-HARDIN-HART-LARUE-NELSON-OHIO-
1146 PM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 1141 PM EDT/1041 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BARDSTOWN TO 9 MILES SOUTHEAST OF LEITCHFIELD...AND MOVING
EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
HODGENVILLE...
ELIZABETHTOWN...
BARDSTOWN...
TONIEVILLE AND SPIKE...
SAMUELS FIELD AIRPORT AND WITHROW...
EAST BARDSTOWN AND UPTON...
TANNER AND MATHERS MILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8663 3780 8620 3783 8575 3782 8575
3782 8570 3783 8567 3785 8529 3780 8532
3775 8539 3774 8538 3743 8574 3729 8689
TIME...MOT...LOC 0345Z 266DEG 28KT 3784 8556 3739 8614
RSLocal storm report, May 25, 10:58 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/25/2011 JEFFERSON KY EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&
EVENT NUMBER LMK1100819
RLLocal storm report, May 25, 11:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 7 SE AUBURN 36.79N 86.61W
05/26/2011 SIMPSON KY FIRE DEPT/RESCUE
SEVERAL TREES DOWN AND DEBRIS FROM A ROOF AT THE
INTERSECTION OF HWY 23 AND HWY 621
&&
EVENT NUMBER LMK1100820
RLLocal storm report, May 25, 11:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1218 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST BOWLING GREEN 36.97N 86.44W
05/26/2011 M58 MPH WARREN KY OFFICIAL NWS OBS
&&
EVENT NUMBER LMK1100821
RLLocal storm report, May 25, 11:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1243 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM TSTM WND DMG 4 E FRANKLIN 36.73N 86.50W
05/26/2011 SIMPSON KY EMERGENCY MNGR
BARN AND TREES DOWN
&&
EVENT NUMBER LMK1100822
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:52 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 38 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 47 min |
| May 25, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 41 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Ohio | 38 min |
| May 25, 10:01 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 29 min |
| May 25, 10:09 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more | 45 min |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more | 26 min |
| May 25, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 46 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 37 min |
| May 25, 10:44 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 31 min |
| May 25, 10:46 PM CDT | Special Weather Statement | LMK | Grayson, Hardin, Larue, Nelson | 29 min |
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more | 41 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 36 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 45 min |
| May 25, 11:18 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more | 27 min |
| May 25, 11:55 PM CDT | Special Weather Statement | LMK | Monroe | 35 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Larue, Marion, Metcalfe, Nelson and 2 more | 28 min |
| May 26, 12:04 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more | 56 min |
| May 26, 12:22 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Marion, Mercer and 2 more | 23 min |
| May 26, 12:44 AM CDT | Special Weather Statement | LMK | Adair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more | 61 min |
| May 26, 12:58 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more | 47 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| May 26, 11:34 AM CDT | Special Weather Statement | LMK | Trimble | 26 min |
| May 26, 12:26 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 34 min |
| May 26, 1:40 PM CDT | Special Weather Statement | LMK | Franklin | 50 min |
| May 26, 2:06 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 39 min |
| May 26, 2:09 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 51 min |
| May 26, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 46 min |
| May 26, 2:49 PM CDT | Special Weather Statement | LMK | Scott | 41 min |
| May 26, 3:09 PM CDT | Special Weather Statement | LMK | Harrison | 51 min |
| May 26, 3:11 PM CDT | Special Weather Statement | LMK | Casey | 49 min |
| May 26, 3:19 PM CDT | Special Weather Statement | LMK | Clinton | 26 min |
| May 26, 3:20 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 40 min |
| May 26, 3:22 PM CDT | Special Weather Statement | LMK | Nicholas | 38 min |
| May 26, 4:01 PM CDT | Special Weather Statement | LMK | Clark, Garrard, Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.